Alert archive / California / Wind Advisories in 2005
Wind Advisory 2, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 15, 2005, 9:18 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2005, 9:18 PM PDT (04:18 UTC)
- Expired
- Oct 16, 2005, 2:14 PM PDT
- In force
- 17 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 160418 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 918 PM PDT SAT OCT 15 2005 ...STRONG AND GUSTY NORTH WINDS DEVELOPING... .SURFACE HIGH PRESSURE BUILDING OVER THE PACIFIC NORTHWEST WILL COMBINE WITH LOW PRESSURE CENTERED OVER SOUTHERN CALIFORNIA TO PRODUCE STRONG NORTH WINDS OVER PORTIONS OF INTERIOR NORTHERN CALIFORNIA. THE WINDS ARE EXPECTED TO STRENGTHEN OVERNIGHT OVER EXPOSED RIDGES IN THE COASTAL MOUNTAINS. BY SUNDAY MORNING... STRONG WINDS ARE FORECAST FOR MUCH OF THE EAST SLOPE OF THE COASTAL RANGE ALONG WITH PARTS OF THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. THE WINDS ARE EXPECTED TO SUBSIDE BY LATE SUNDAY AFTERNOON. CAZ063-064-161230- /X.NEW.KSTO.WI.Y.0002.051016T0418Z-051016T2300Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 918 PM PDT SAT OCT 15 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PDT SUNDAY. NORTH TO NORTHEAST WINDS WILL STRENGTHEN OVERNIGHT WITH GUSTS EXCEEDING 40 MPH EXPECTED...ESPECIALLY OVER EXPOSED RIDGES AND THROUGH CANYONS. THE STRONG WINDS ARE FORECAST TO PERSIST INTO SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ015-016-161230- /X.NEW.KSTO.WI.Y.0002.051016T1500Z-051016T2300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 918 PM PDT SAT OCT 15 2005 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 4 PM PDT SUNDAY. NORTH WINDS WILL STRENGTHEN EARLY SUNDAY WITH GUSTS EXCEEDING 40 MPH EXPECTED...ESPECIALLY ALONG THE WEST SIDE OF THE VALLEY. THE STRONG WINDS ARE FORECAST TO PERSIST INTO SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JJ
4 follow-up statements
000 WWUS76 KSTO 160759 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1259 AM PDT SUN OCT 16 2005 ...STRONG AND GUSTY NORTH WINDS DEVELOPING... .SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CREATE GUSTY NORTH TO NORTHWEST WINDS ACROSS THE VALLEYS OF INTERIOR NORTHERN CALIFORNIA AND EXPOSED RIDGES OF THE COASTAL MOUNTAINS TODAY. THE STRONGEST WINDS ARE LIKELY IN THE VALLEYS SHORTLY AFTER SUNRISE. THESE WINDS WILL CONTINUE THROUGHOUT THE DAY TODAY...AND ARE EXPECTED TO SUBSIDE BY LATE AFTERNOON. CAZ017>019-161600- /X.EXA.KSTO.WI.Y.0002.000000T0000Z-051016T2300Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 1259 AM PDT SUN OCT 16 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGHOUT THE DAY TODAY. WINDS WILL BE STRONGEST ALONG THE WEST SIDE OF THE VALLEY SHORTLY AFTER SUNRISE. GUSTS TO 45 MPH ARE POSSIBLE. TRAVELERS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR SUDDEN STRONG CROSS WINDS TODAY. WINDS WILL SUBSIDE LATER THIS AFTERNOON. $$ CAZ016-161600- /X.EXT.KSTO.WI.Y.0002.051016T0759Z-051016T2300Z/ CENTRAL SACRAMENTO VALLEY- 1259 AM PDT SUN OCT 16 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED THROUGHOUT THE DAY TODAY. WINDS WILL BE STRONGEST ALONG THE WEST SIDE OF THE VALLEY SHORTLY AFTER SUNRISE. GUSTS TO 45 MPH ARE POSSIBLE. TRAVELERS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR SUDDEN STRONG CROSS WINDS TODAY. WINDS WILL SUBSIDE LATER THIS AFTERNOON. $$ CAZ063-064-161600- /X.CON.KSTO.WI.Y.0002.000000T0000Z-051016T2300Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 1259 AM PDT SUN OCT 16 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... NORTH TO NORTHEAST WINDS WILL STRENGTHEN THIS MORNING WITH GUSTS EXCEEDING 45 MPH. WINDS WILL BE STRONGEST OVER EXPOSED RIDGES AND THROUGH CANYONS. THE STRONG WINDS ARE FORECAST TO PERSIST INTO THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR GUSTS GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ015-161600- /X.CON.KSTO.WI.Y.0002.051016T1500Z-051016T2300Z/ NORTHERN SACRAMENTO VALLEY- 1259 AM PDT SUN OCT 16 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT THIS AFTERNOON... NORTH WINDS WILL STRENGTHEN LATER THIS MORNING. NORTH WINDS OF 25 TO 40 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED BY 8 AM. WINDS WILL BE STRONGEST ALONG THE WEST SIDE OF THE VALLEY. THE STRONG WINDS ARE FORECAST TO CONTINUE UNTIL LATE THIS AFTERNOON. TRAVELERS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR SUDDEN STRONG CROSS WINDS TODAY. $$ SG
000 WWUS76 KSTO 161331 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 631 AM PDT SUN OCT 16 2005 ...GUSTY WINDS WILL CONTINUE THROUGHOUT THE DAY TODAY... .SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CONTINUE TO CAUSE GUSTY NORTH TO NORTHWEST WINDS ACROSS THE VALLEYS OF INTERIOR NORTHERN CALIFORNIA AND EXPOSED RIDGES OF THE COASTAL MOUNTAINS TODAY. THE STRONGEST WINDS ARE LIKELY IN THE WESTERN VALLEYS SHORTLY AFTER SUNRISE THIS MORNING. WINDS HAVE DECREASED ACROSS THE NORTHERN SAN JOAQUIN VALLEY...SO THE ADVISORY WILL BE CANCELED THERE. STRONG AND GUSTY WINDS WILL CONTINUE ACROSS THE ADVISORY AREA UNTIL LATE THIS AFTERNOON. CAZ019-161445- /X.CAN.KSTO.WI.Y.0002.000000T0000Z-051016T2300Z/ NORTHERN SAN JOAQUIN VALLEY- 631 AM PDT SUN OCT 16 2005 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DECREASED ACROSS THE AREA THIS MORNING...THEREFORE THE WIND ADVISORY IS CANCELED LOCAL STRONG NORTH WIND GUSTS OVER 30 MPH ARE STILL POSSIBLE AFTER SUNRISE...HOWEVER WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ CAZ016>018-063-064-161800- /X.CON.KSTO.WI.Y.0002.000000T0000Z-051016T2300Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 631 AM PDT SUN OCT 16 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGHOUT THE DAY TODAY. WINDS WILL BE STRONGEST ALONG THE WEST SIDE OF THE VALLEYS SHORTLY AFTER SUNRISE...AND OVER EXPOSED RIDGES AND CANYONS. GUSTS TO 45 MPH ARE POSSIBLE. TRAVELERS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR SUDDEN STRONG CROSS WINDS TODAY. WINDS WILL SUBSIDE LATER THIS AFTERNOON. $$ CAZ015-161800- /X.CON.KSTO.WI.Y.0002.051016T1500Z-051016T2300Z/ NORTHERN SACRAMENTO VALLEY- 631 AM PDT SUN OCT 16 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED THROUGHOUT THE DAY TODAY. WINDS WILL BE STRONGEST ALONG THE WEST SIDE OF THE VALLEY SHORTLY AFTER SUNRISE. GUSTS TO 45 MPH ARE POSSIBLE. TRAVELERS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR SUDDEN STRONG CROSS WINDS TODAY. WINDS WILL SUBSIDE LATER THIS AFTERNOON. $$
000 WWUS76 KSTO 161746 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1046 AM PDT SUN OCT 16 2005 ...GUSTY WINDS WILL CONTINUE THROUGHOUT THE DAY TODAY... .SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CONTINUE TO CAUSE GUSTY NORTH TO NORTHWEST WINDS ACROSS THE VALLEYS OF INTERIOR NORTHERN CALIFORNIA AND EXPOSED RIDGES OF THE COASTAL MOUNTAINS TODAY. THE STRONGEST WINDS ARE LIKELY IN THE WESTERN VALLEYS SHORTLY AFTER SUNRISE THIS MORNING. WINDS HAVE DECREASED ACROSS THE NORTHERN SAN JOAQUIN VALLEY...SO THE ADVISORY WILL BE CANCELED THERE. STRONG AND GUSTY WINDS WILL CONTINUE ACROSS THE ADVISORY AREA UNTIL LATE THIS AFTERNOON. CAZ015>018-063-064-162300- /X.CON.KSTO.WI.Y.0002.000000T0000Z-051016T2300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 1046 AM PDT SUN OCT 16 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED THROUGHOUT THE DAY TODAY. WINDS WILL BE STRONGEST ALONG THE WEST SIDE OF THE VALLEY. GUSTS TO 45 MPH ARE POSSIBLE. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR SUDDEN STRONG CROSS WINDS TODAY. WINDS WILL SUBSIDE LATER THIS AFTERNOON. $$
000 WWUS76 KSTO 162114 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 214 PM PDT SUN OCT 16 2005 CAZ015>018-063-064-162215- /X.CAN.KSTO.WI.Y.0002.000000T0000Z-051016T2300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 214 PM PDT SUN OCT 16 2005 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED AND ARE BELOW ADVISORY CRITERIA. HOWEVER BRIEF GUSTY WINDS ARE STILL POSSIBLE FOR THE REMAINDER OF THE AFTERNOON...PRIMARILY OVER THE NORTHERN SACRAMENTO VALLEY AND DELTA REGION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 15, 3:40 PM PDT, 5 hours 38 minutes earlier.
Area forecast discussion, Oct 15, 3:40 PM PDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 340 PM PDT SAT OCT 15 2005 .DISCUSSION... THE UPPER TROUGH CONTINUES TO DEEPEN AND SINK SOUTH ALONG THE COAST. A SHORT WAVE SLIDING SOUTH DOWN THE BACK SIDE HAS SUSTAINED SHOWER ACTIVITY IN THE NORTHERN SACRAMENTO VALLEY AND ADJACENT MOUNTAINS. THE SHOWERS ARE MOVING MORE SOUTHWEST AND COULD MOVE INTO THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY FROM THE SIERRA FOOTHILLS. EXPECT ACTIVITY TO DIMINISH BUT COULD EXTEND INTO THE EARLY EVENING HOURS...THEREFORE HAVE KEPT ISOLATED SHOWERS FOR ALL ZONES FOR THIS EVENING. THE WINDS ARE SHIFTING TO THE NORTH AND INCREASING AS THE GRADIENT TIGHTENS. WINDS ARE EXPECTED TO BECOMING BREEZY IN THE VALLEY AND WINDY AT HIGHER ELEVATIONS TONIGHT. TODAY/S RAIN AND HIGH FUEL MOISTURE HAVE REDUCED THE WILD FIRE THREAT. TEMPERATURES ARE FORECAST TO BE WARMER SUNDAY WITH 800 MB TEMPERATURES INCREASING BETWEEN 8 AND 10 DEGREES. SOME LIGHT PRECIPITATION IS POSSIBLE IN THE SOUTHERN PORTION OF THE SIERRA NEVADA AS THE UPPER LOW MOVES EAST ACROSS SOUTHERN NEVADA ON TUESDAY. DRY CONDITIONS AND MILD TEMPERATURES ARE EXPECTED FOR THE REMAINDER OF THE WEEK. PFJ && .AVIATION... UPR LVL TROF CONT ISOLD SHWRS OVR N HALF SAC VLY...CSTL MTNS AND SIERNEV ENDG BY 04Z. N WNDS INCRSG TO 25-35 KTS BY 06Z AND DMNSHG AFT 20Z. PFJ && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 15, 4:23 PM PDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SACRAMENTO CA 423 PM PDT SAT OCT 15 2005 CAZ013>019-063-064-066>069-161400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 423 PM PDT SAT OCT 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO JJ
Nearby
Wind Advisories in California, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.